Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 275, NWS Nashville, TN

September 15, 2005Cheatham County, Dickson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 15, 2005, 1:11 PM CDT for Cheatham County, Dickson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 2005, 1:11 PM CDT (18:11 UTC)
Expired
Sep 15, 2005, 1:45 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Cheatham County, TN, Dickson County, TN

The radar

The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 11:02 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Sep 15, 11:02 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO
NATIONAL WEATHER SERVICE NASHVILLE TN
1102 AM CDT THU SEP 15 2005

.DISCUSSION...HAVE UPDATED THE PUBLIC FORECAST TO RAISE AFTERNOON
TEMPERATURES MOST PLACES. TEMPERATURES AT 16Z ARE COMING IN ALREADY
IN THE MID 80S, SO HAVE BUMPED HIGHS UP ONE CATEGORY. CONVECTION
MOVING SLOWLY EASTWARD TOWARD NASHVILLE SHOULD KEEP READINGS FROM
GOING INTO THE 90S MOST AREAS. SO FAR, THE AREA OF PRECIPITATION TO
OUR WEST HAS HELD TOGETHER QUITE WELL, EVEN IF EASTWARD PROPAGATION
IS AT A SNAILS PACE.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Sep 15, 5:30 AM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU SEP 15 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-161030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU SEP 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...REST OF TODAY AND TONIGHT...
A COLD FRONT IN THE OHIO VALLEY IS EXPECTED TO MOVE LITTLE TODAY AS
AN UPPER LEVEL TROUGH MOVES OUT OF THE LOWER PLAINS TODAY AND
TONIGHT. INCREASING MOISTURE AND INSTABILITY WILL BRING SCATTERED
THUNDERSTORMS TO THE AREA THROUGH TONIGHT. A FEW THUNDERSTORMS MAY BE
SEVERE WITH DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
IN THE AREA THROUGH FRIDAY MORNING BEFORE THE FRONT SHIFTS SOUTHWARD
AND OUT OF THE AREA FRIDAY AFTERNOON. GENERALLY FAIR WEATHER EXPECTED
FOR SATURDAY THROUGH MONDAY WITH HIGH PRESSURE CONTROLLING MIDSTATE
WEATHER PATTERNS. A WEAK TROUGH OF LOW PRESSURE WILL MOVE INTO THE
AREA MONDAY NIGHT AND TUESDAY...BUT IS NOT EXPECTED TO GENERATE
SIGNIFICANT RAINFALL.

.SPOTTER ACTIVATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE
THROUGH TONIGHT.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 1:27 PM CDTSevere Thunderstorm WarningOHXDavidson48 min
Sep 15, 2:41 PM CDTSevere Thunderstorm WarningOHXWilson34 min
Sep 15, 3:40 PM CDTSevere Thunderstorm WarningOHXBedford35 min
Sep 15, 3:57 PM CDTSevere Thunderstorm WarningOHXCoffee48 min
Sep 15, 4:12 PM CDTSevere Thunderstorm WarningOHXGrundy, Warren63 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.